Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 275, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 18, 2016, 4:30 PM MDT for Cherry County, Nebraska. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 18, 2016, 4:30 PM MDT (22:30 UTC)
- Expired
- Aug 18, 2016, 5:15 PM MDT
- In force
- 45 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Cherry County, NE
The radar
The North Platte radar (KLNX), 79 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 10.5 hours before the alert went out and 341 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1795 J/kg
- Mixed-layer CIN
- -157 J/kg
- Mixed-layer LCL
- 880 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 319 m²/s²
- 0-3 km storm-relative helicity
- 353 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 2:47 PM MDT, 1 hour 43 minutes earlier.
Area forecast discussion, Aug 18, 2:47 PM MDT, 1 hour 43 minutes before
Area Forecast Discussion National Weather Service North Platte NE 347 PM CDT THU AUG 18 2016 .SYNOPSIS... Issued at 346 PM CDT Thu Aug 18 2016 Cold front has pushed into northwest Nebraska already. Ahead of the front compressional heating pushed temps into mid and upper 90s, and even 100 at VTN. A prefrontal trough across western Nebraska has been the focus for some scattered showers. Also some showers have popped up behind the cold front. && .SHORT TERM...(This evening through Friday) Issued at 346 PM CDT Thu Aug 18 2016 Main focus is the passage of the strong cold front tonight and to a lesser extent the prefrontal trough. Models in good agreement with the front continuing to push southeast. Severe threat is marginal as 0 to 6 km shear is strong at 40 to 45 kts however CAPE is generally 2000 j/kg or less with the exception of right along the boundary. This is expected to limit the severe potential at least initially, however outflow boundaries may result in some localized CAPE which could be utilized for some severe potential this evening. Behind the front cooler air settles across the region however models continue to show some instability along with qpf. Initially thought generally showers with only a few strikes would be expected, however cold air aloft could be enough for more widespread thunder and forecast is showers and thunderstorms. Highs tomorrow will be noticeably cooler with forecast following close mos guidance in the upper 60s to lower 70s. .LONG TERM...(Friday night through Thursday) Issued at 346 PM CDT Thu Aug 18 2016 Mid and long term solutions in fair agreement with some timing issues. Will use blend for the forecast. Post frontal precipitaion continues Friday night as upper level wave moves across western Nebraska. Have some chance pops with the post frontal activity. Lows in the 40s and 50s as surface high pressure builds in. Highs only in the 70s on Saturday with mostly sunny skies and northerly flow. Much cooler Saturday night as surface high pressure over head. Light winds and clear skies will allow insolation to radiate out with lows only in the 40s over the forecast area. Sunday on the backside of the surface high southerly flow...clear skies and temperatures rising into the 80s. Monday as the next system moves out of western provinces of Canada into the Pacific Northwest ridge through the northern plains responds and temperatures rise into the upper 80s and lower 90s. Upper closed low moves along the south central Canadian border with height falls into the northern plains through mid week and chances of precip along the surface trough axis each afternoon and evening. Temperatures cooling a couple of degrees each day with the height falls. Highs falling to around 80 on Thursday. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 105 PM CDT Thu Aug 18 2016 Southerly winds ahead of a trough moving across western Nebraska this afternoon will be gusting to 20 kts or higher. Light winds expected along the trough with a cold front slowly pushing in from the west through the night bringing northerly winds. Along the trough a few stray storms will be possible with storms likely behind the cold front. This will impact both terminals however confidence is low on how low the ceilings drop in association to the storms which could be IFR. At this time generally low end VFR to MVFR cigs are anticipated, but will need to be monitored. && .FIRE WEATHER... Issued at 346 PM CDT Thu Aug 18 2016 Near critical to critical fire weather conditions early this evening ahead of a strong cold front. Compressional heating ahead of the front has caused deep mixing with temperatures soaring into the upper 90s. Southerly winds ahead of the front gusting at times to 20 to 25 mph. This combination has produced local RH values in the 15 to 20 percent range. The elevated fire weather conditions will be limited to this evening as behind the cold front will be considerably cooler temperatures and chances for precipitation. && .LBF Watches/Warnings/Advisories... None. && SYNOPSIS...Masek SHORT TERM...Masek LONG TERM...Power AVIATION...Masek FIRE WEATHER...Masek
Hazardous weather outlook, Aug 18, 3:02 PM MDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 402 PM CDT THU AUG 18 2016 NEZ004>010-022>029-035>038-056>059-069>071-094-192115- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 402 PM CDT THU AUG 18 2016 /302 PM MDT THU AUG 18 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THIS EVENING...BREEZY SOUTH WINDS WILL COMBINE WITH HOT AND DRY CONDITIONS PRODUCING ELEVATED FIRE WEATHER CONDITIONS. LOCALLY NEAR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED FROM SOUTHWEST NEBRASKA INTO NORTH CENTRAL NEBRASKA. THUNDERSTORMS ARE POSSIBLE THIS EVENING ALONG AND BEHIND A COLD FRONT MOVING ACROSS NORTHERN NEBRASKA...NORTH OF HIGHWAY 92. AS THE COLD FRONT DROPS SOUTHEAST OVERNIGHT...THUNDERSTORMS WILL INCREASE IN COVERAGE. SOME THUNDERSTORMS COULD BECOME STRONG OR SEVERE...WITH DAMAGING WINDS AND LARGE HAIL POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. GENERAL THUNDERSTORMS WILL BE POSSIBLE FRIDAY AND FRIDAY EVENING AS AN UPPER LEVEL DISTURBANCE CROSSES THE REGION. THE NEXT CHANCE FOR THUNDERSTORMS WILL BE TUESDAY NIGHT INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) MASEK
Nearby
Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.